Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#244118] of David G. Schaeffer

Papers Published

  1. Berger, CM; Zhao, X; Schaeffer, DG; Dobrovolny, HM; Krassowska, W; Gauthier, DJ, Period-doubling bifurcation to alternans in paced cardiac tissue: crossover from smooth to border-collision characteristics., Physical Review Letters, vol. 99 no. 5 (2007), pp. 058101, ISSN 0031-9007 [17930795], [doi]
    (last updated on 2017/12/14)

    Abstract:
    We investigate, both experimentally and theoretically, the period-doubling bifurcation to alternans in heart tissue. Previously, this phenomenon has been modeled with either smooth or border-collision dynamics. Using a modification of existing experimental techniques, we find a hybrid behavior: Very close to the bifurcation point, the dynamics is smooth, whereas further away it is border-collision-like. The essence of this behavior is captured by a model that exhibits what we call an unfolded border-collision bifurcation. This new model elucidates that, in an experiment, where only a limited number of data points can be measured, the smooth behavior of the bifurcation can easily be missed.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320